Mirena and side effects?

I have recently started to see an acupuncturist and a herbalist to help with the pain... The herbalist has asked me to look into having the mirena removed due to all of the negative side effects... and, they seem extensive - the more I look into it, the more I err on the side of wanting to take it out...BUT, I really like the fact that it minimizes my period and helps a lot with the monthly cramping... Not that it has done absolutely anything for my daily pain ( I advanced from tramadol to morphine last November).

Any thoughts or experiences?

2 Replies

oldestnewest
  • When you say extensive 'negative side effects' do you mean ones you are experiencing or ones you've read about? I heard lots of terrible stories but my coil has been beneficial. Not a miracle by any means but definitely better then anything else ive tried. I'm sure your herbalist means well but personally Id stick with it, and supplement with your alternative methods if you feel they are actually helping.

  • It depends if you are experiencing those side effects or not IMO. We all seem to react differently so I, personally, would go by the side effects I am experiencing from the Mirena and evaluate if those side effects outweigh the benefits.

    The problem with removing it (again IMO) is that most women with endo need to use something artificial to minimise periods and further endo growth (or at least attempt to slow it). Typically all those artificial (as in synthetic) means come with a whole load of side effects... So the way I see it is the practitioner will probably disagree with any of the conventional options available/recommended.

    If the Mirena seems to be working for you on some level and the side effects are not affecting your life in a completely adverse way, then perhaps you'd be better off keeping it? I am in a similar boat in that I prefer alternative and natural methods where possible.I have the Mirena and get some benefits (mainly lessening of bleeding), but am still suffering in other ways (pain mainly) and the side effects for me seems to be acne on my back/chest/neck (ugh!) and severe depression/anxiety when on my period (also major ugh). I don't feel comfortable not doing something to try to minimise it progressing so if I didn't have the Mirena I feel I'd have to take the pill (which equally disagrees with me and is as fake as the Mirena).

You may also like...